MAUDE Adverse Event Report: COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY WITH SHILEY; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY WITH SHILEY; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number G12565
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the balloon of a ciaglia blue rhino percutaneous tracheostomy introducer tray with shiley ruptured.This occurred sequentially on two devices of the same lot.The ruptures occurred when the kits were opened.Due to the ruptures, the balloons of the tracheostomy tubes would not inflate when inserted into the airway.Additional information regarding event details has been requested but is not currently available.No adverse effects have been reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation.It was reported to cook that the tracheostomy tube cuff within a ciaglia blue rhino percutaneous tracheostomy introducer tray with shiley, (b)(6), from lot # 10301435, would not advance as it was ruptured.This incident was reported by (b)(6), in the united states, on (b)(6) 2020.Two devices failed, then a third was placed to successfully complete the procedure.No adverse effects were reported.A review of the complaint history, device history record (dhr), drawing, instructions for use (ifu), and quality control of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhr for the reported complaint device lot (10301435) revealed no recorded non-conformances.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting that nonconforming product exists either in house or in field.The affected component is supplied to cook from an external supplier.As such, the supplier was requested to investigate the failure mode and review any relevant manufacturing documents and procedures.A review of the supplier dhr found no discrepancies.And inspection activities were identified to be in place to capture this failure mode prior to distribution.At this time, the supplier could not determine a cause of failure.Cook also reviewed product labeling.The product ifu, [c_t_ptis_rev8] ¿ciaglia blue rhino percutaneous tracheostomy introducer,¿ provides the following information to the user related to the reported failure mode: instructions for use: patient preparation: ¿1.Following the tracheostomy tube manufacturer¿s instructions, test the balloon cuff and inflation system.6.Generously lubricate the surface of the appropriately sized loading dilator and load the tracheostomy tube onto the dilator.Ensure that the tracheostomy tube¿s tip fit snugly on the dilator.Ensure that the balloon is completely deflated.Thoroughly lubricate tracheostomy tube assembly.¿ tracheostomy procedure: ¿18.Advance the tracheostomy tube (loaded on the dilator) over the wire guide/guiding catheter assembly to the safety ridge of the guiding catheter, then advance wire guide, guiding catheter, loading dilator and tracheostomy tube as a unit into trachea.Note: the assembly should be directed perpendicular to the axis of the trachea during insertion for uniform dilation between tracheal cartilages.Once the tracheostomy tube is within the tracheal lumen, the assembly may be directed caudad.Note: proper positioning and alignment may help minimize complications (e.G.Stenosis).¿ based on the information provided, no product returned, and the results of our investigation, a definitive root cause has been traced to component failure without a deficiency in manufacturing/design.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY WITH SHILEY
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10483254
Report Number1820334-2020-01610
Device Sequence Number1218542
Product Code JOH
UDI-Device Identifier00827002125650
UDI-Public(01)00827002125650(17)210301(10)10301435
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K133597
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/01/2021
Device Model NumberG12565
Device Catalogue NumberC-PTISY-100-HC-PERC8
Device Lot Number10301435
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1